Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 51, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 24, 2012, 10:07 AM CDT for Hancock County, Illinois. It was in force for 38 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2012, 10:07 AM CDT (15:07 UTC)
- Expired
- Jun 24, 2012, 10:45 AM CDT
- In force
- 38 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Hancock County, IL
The radar
The Quad Cities radar (KDVN), 155 km from the middle of the area, began a volume at 15:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 10:07 AM CDT | TSTM WND DMG | 2 Ne Hamilton, IL | SEVERAL TREES DOWN AND 6 POWER POLES BROKEN AND POWER LINES DOWN IN THE MONTEBELLO TOWNSHIP AREA. |
| Jun 24, 10:08 AM CDT | TSTM WND DMG | 4 Ene Keokuk, IL | HAIL COVERING GROUND, WINDS BLOWING THINGS ACROSS YARD. SMALL TREE LIMBS OF 2-3 INCHES DOWN. 1 MILE EAST OF LOCATION BIG TREE DOWN. |
| Jun 24, 10:08 AM CDT | HAIL 0.25 | 4 Ene Keokuk, IL | HAIL COVERING THE GROUND AND WINDS BLOWING THINGS ACROSS YARD |
| Jun 24, 10:25 AM CDT | HAIL 0.75 | 2 E Tioga, IL | HAIL SHREDDED LEAVES AND 50 TO 70 PERCENT OF THE GROUND WAS COVERED BY HAIL. DELAYED REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 3.1 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1983 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 220 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
611
WUUS53 KDVN 241507
SVRDVN
ILC067-241545-
/O.NEW.KDVN.SV.W.0051.120624T1507Z-120624T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1007 AM CDT SUN JUN 24 2012
THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN HANCOCK COUNTY IN WEST CENTRAL ILLINOIS...
* UNTIL 1045 AM CDT.
* AT 1003 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL AND
DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED
APPROXIMATELY NEAR HAMILTON...OR NEAR KEOKUK...AND MOVING
SOUTHEAST AT 30 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
POINT AND BOWEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.
THIS STORM IS ALSO PRODUCING HEAVY RAIN AND URBAN AND SMALL STREAM
FLOODING.
&&
LAT...LON 4019 9138 4037 9143 4039 9138 4040 9137
4044 9138 4049 9122 4019 9097
TIME...MOT...LOC 1507Z 327DEG 27KT 4039 9129
WIND...HAIL 60MPH 1.00IN
$$
LE3 follow-up statements
760
WWUS53 KDVN 241527
SVSDVN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1027 AM CDT SUN JUN 24 2012
ILC067-241545-
/O.CON.KDVN.SV.W.0051.000000T0000Z-120624T1545Z/
HANCOCK IL-
1027 AM CDT SUN JUN 24 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT
FOR SOUTHWESTERN HANCOCK COUNTY...
AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR WEST POINT...OR 10
MILES SOUTH OF CARTHAGE...MOVING SOUTHEAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
DENVER...STILLWELL AND BOWEN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW
ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE.
&&
LAT...LON 4019 9138 4037 9143 4039 9138 4040 9137
4044 9138 4049 9122 4019 9097
TIME...MOT...LOC 1527Z 327DEG 27KT 4026 9118
WIND...HAIL <58MPH 1.00IN
$$
LE163 WWUS53 KDVN 241530 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1030 AM CDT SUN JUN 24 2012 ILC067-241545- /O.CON.KDVN.SV.W.0051.000000T0000Z-120624T1545Z/ HANCOCK IL- 1030 AM CDT SUN JUN 24 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1045 AM CDT FOR SOUTH CENTRAL HANCOCK COUNTY... AT 1025 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED APPROXIMATELY NEAR WEST POINT...OR 12 MILES SOUTHWEST OF CARTHAGE...MOVING SOUTHEAST AT 30 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO STILLWELL AND BOWEN. PRECAUTIONARY/PREPAREDNESS ACTIONS... PLEASE REPORT ANY SEVERE WEATHER OR DAMAGE TO YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. && LAT...LON 4028 9139 4035 9112 4019 9097 4019 9138 TIME...MOT...LOC 1529Z 335DEG 28KT 4022 9121 WIND...HAIL <58MPH 1.00IN $$ LE
505 WWUS53 KDVN 241543 SVSDVN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1043 AM CDT SUN JUN 24 2012 ILC067-241553- /O.EXP.KDVN.SV.W.0051.000000T0000Z-120624T1545Z/ HANCOCK IL- 1043 AM CDT SUN JUN 24 2012 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL HANCOCK COUNTY WILL EXPIRE AT 1045 AM CDT... THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS WEAKENED AND MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. LAT...LON 4028 9139 4035 9112 4019 9097 4019 9138 TIME...MOT...LOC 1543Z 335DEG 28KT 4012 9115 $$ LE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 6:57 AM CDT, 3 hours 10 minutes earlier.
Area forecast discussion, Jun 24, 6:57 AM CDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 657 AM CDT SUN JUN 24 2012 .UPDATE... SHIFTING AXIS OF ELEVATED THETAE CONVERGENCE ON A 35KT SW JET AT 850 MB HAS REFOCUSED THUNDERSTORMS INTO A LINE FROM ABOUT MASON CITY TO THE QUAD CITIES AS OF 12Z. THIS LINE WAS VERY SLOWLY PROGRESSING EAST TO SOUTHEAST AND WILL AFFECT MUCH OF THE FORECAST AREA NORTH OF I-80 AND WEST OF THE MS RIVER OVER THE NEXT COUPLE HOURS. WITH THE DIURNAL WEAKENING LOW LEVEL JET...WILL ANTICIPATE THE COMPLEX TO WEAKEN CONSIDERABLY AS IT MIGRATES EASTWARD INTO IL THIS MORNING. RADAR HAS INDICATED SOME BRIEF INTENSE CELLS IN THIS LINE CAPABLE OF PRODUCING PEA SIZE TO POSSIBLY DIME SIZE HAIL. THE HIGH PW AIRMASS IS ALSO LIKELY RESULTING IN LOCALIZED HEAVY RAINFALL RATES. RADAR RAINFALL ESTIMATES HAVE INDICATED SWATHS OF .75 TO OVER 1 INCH AMOUNTS ALONG AND EAST OF A WEST LIBERTY THROUGH CEDAR RAPIDS TO INDEPENDENCE AXIS. && .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS THAT DEVELOPED OVERNIGHT WILL IMPACT THE MLI AND DBQ TERMINALS BEFORE 15Z WITH HEAVY DOWNPOURS AND BRIEF MVFR CONDITIONS. OTHERWISE...VFR CONDITIONS ARE EXPECTED TODAY WITH SCATTERED SHOWERS AND THUNDERSTORMS REDEVELOPING AS A COLD FRONT DROPS SOUTH INTO THE AREA IN THE AFTERNOON INTO EARLY EVENING. THIS IS HANDLED WITH PROB30 GROUPS FOR NOW. LIGHT SOUTH TO SOUTHWEST WINDS WILL VEER TO NORTHEAST AND THEN EAST OVERNIGHT FOLLOWING THE FROPA AND INCREASE TO 10 TO 15 KTS. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SHEETS
Hazardous weather outlook, Jun 24, 4:15 AM CDT, 5 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 415 AM CDT SUN JUN 24 2012 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-250915- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 415 AM CDT SUN JUN 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A LOW POTENTIAL FOR SEVERE STORMS THIS AFTERNOON AND EVENING... MAINLY ALONG AND SOUTH OF A LINE FROM STERLING ILLINOIS TO WILLIAMSBURG IOWA...WHERE THE STORM PREDICTION CENTER HAS OUTLINED A SLIGHT RISK. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. VERY WARM AND SOMEWHAT HUMID AIR WILL RESULT IN HEAT INDEX READINGS APPROACHING 100 THIS AFTERNOON AND EARLY EVENING ALONG AND SOUTH OF A LINE FROM FAIRFIELD TO MACOMB. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY HEAT INDEX READINGS BETWEEN 95 AND 100 DEGREES WILL BE POSSIBLE THURSDAY AND FRIDAY THIS WEEK. OTHERWISE...A LOW CHANCE FOR THUNDERSTORMS IS EXPECTED THURSDAY NIGHT THROUGH SATURDAY. IT IS TOO EARLY TO DETERMINE COVERAGE OF RAINFALL...OR SEVERE WEATHER THREATS FROM THESE POTENTIAL STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY. SHEETS/ERVIN
In the hours before
Local storm report, Jun 24, 7:51 AM CDT, 2 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
751 AM CDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0624 AM HEAVY RAIN ANAMOSA 42.11N 91.28W
06/24/2012 M1.29 INCH JONES IA CO-OP OBSERVER
24HR RAINFALL TOTAL
&&
TEOLocal storm report, Jun 24, 9:10 AM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
910 AM CDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0909 AM HAIL SE MOUNT UNION 41.06N 91.39W
06/24/2012 M0.75 INCH HENRY IA TRAINED SPOTTER
PEA SIZE ALSO
&&
TEOSpecial weather statement, Jun 24, 9:17 AM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
917 AM CDT SUN JUN 24 2012
IAZ077-078-087>089-098-099-ILZ016-024>026-034-035-MOZ010-241515-
CLARK-DES
MOINES-HANCOCK-HENDERSON-HENRY-JEFFERSON-LEE-LOUISA-MCDONOUGH-MERCER-
VAN BUREN-WARREN-WASHINGTON-
917 AM CDT SUN JUN 24 2012
...THUNDERSTORMS WITH SMALL HAIL AND HEAVY RAINFALL...
AT 911 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR MOUNT UNION...OR 13 MILES EAST OF MOUNT
PLEASANT...MOVING SOUTHEAST AT 30 MPH. OTHER STORMS WILL AFFECT
SURROUNDING AREAS THROUGH 10 AM...AND ARE LIKELY TO PRODUCE SMALL
HAIL AND FREQUENT LIGHTNING ALONG WITH A HEAVY DOWNPOUR.
* THE STRONGEST THUNDERSTORM WILL BE NEAR...
WEST BURLINGTON AROUND 930 AM CDT...
GULF PORT AND BURLINGTON AROUND 935 AM CDT...
CARMAN AROUND 945 AM CDT...
TERRE HAUTE AND STRONGHURST AROUND 950 AM CDT...
LA HARPE AROUND 1000 AM CDT...
BLANDINSVILLE AROUND 1005 AM CDT...
HAIL UP TO PENNY SIZE...WINDS GREATER THAN 35 MPH...FREQUENT CLOUD
TO GROUND LIGHTNING AND A BRIEF PERIOD OF HEAVY RAIN...ARE EXPECTED
WITH THIS STORM.
IF YOU HEAR THUNDER...MOVE IMMEDIATELY TO A STURDY BUILDING OR CAR
UNTIL THE STORM HAS PASSED.
LAT...LON 4019 9150 4024 9151 4026 9186 4117 9173
4116 9130 4118 9035 4115 9035 4114 9043
4028 9044 4028 9090 4019 9091
TIME...MOT...LOC 1413Z 320DEG 37KT 4100 9129Local storm report, Jun 24, 9:50 AM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
950 AM CDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 AM HEAVY RAIN 4 SSW CUTSHAW BRIDGE ST 42.48N 92.07W
06/24/2012 M1.25 INCH BUCHANAN IA TRAINED SPOTTER
24 HOUR RAIN TOTAL. SMALL HAIL AROUND 7AM
&&
TEOLocal storm report, Jun 24, 9:51 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
951 AM CDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0944 AM HEAVY RAIN SSE TIPTON 41.77N 91.13W
06/24/2012 M2.80 INCH CEDAR IA TRAINED SPOTTER
OVERNIGHT TOTAL
&&
TEOLocal storm report, Jun 24, 10:05 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1005 AM CDT SUN JUN 24 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0951 AM HAIL BUSHNELL 40.55N 90.50W
06/24/2012 M0.25 INCH MCDONOUGH IL TRAINED SPOTTER
VIA E-SPOTTER
&&
TEOThe office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 7:24 AM CDT | Special Weather Statement | DVN | Mercer, Rock Island | 81 min |
| Jun 24, 7:30 AM CDT | Special Weather Statement | DVN | Mercer, Rock Island | 75 min |
| Jun 24, 9:17 AM CDT | Special Weather Statement | DVN | Hancock, Henderson, McDonough, Warren | 58 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.